Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 13, 2008, 4:47 PM CDT for 5 counties in Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 4:47 PM CDT (21:47 UTC)
- Expired
- Sep 13, 2008, 6:39 PM CDT
- In force
- 112 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Liberty County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 96 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 14.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 3:47 PM CDT, 1 hour earlier.
Area forecast discussion, Sep 13, 3:47 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CDT SAT SEP 13 2008
.DISCUSSION...
WHILE THE CENTER OF IKE HAS MOVED OUT OF THE CWA...WE ARE STILL
SEEING A FAIR (BUT DECREASING) AMOUNT OF PCPN COVERAGE OVER OUR
NRN ZONES ATTM. WILL LIKELY BE DROPPING ALL TROPICAL ADVISORIES
WITH THE NEXT PACKAGE BUT WILL RETAIN WIND ADVISORIES THRU THIS
EVENING GIVEN THE PROXIMITY OF THE STORM. ALONG THOSE LINE WILL
ALSO KEEP THE FFA IN PLACE THROUGH TOMORROW MORNING. HOWEVER...
THIS RESPITE LOOKS TO BE SHORT-LIVED AS MODELS CONTINUE TO IND-
ICATE A GOOD CHC OF POPS WITH THE PASSAGE OF A COOL FRONT (THAT
HAS BEEN ADVERTISED OF LATE). LINGERING DEEP TROPICAL MOISTURE/
A SOMEWHAT UNSTABLE AIRMASS/ADDITIONAL AFTN HEATING WILL AID IN
THE DEVELOPMENT OF SH/TSRAS ALONG/JUST AHEAD OF THE FRONT. ATTM
GOING TO GO WITH FROPA OVER THE NRN AREAS AROUND 3-5PM THEN OFF
THE COAST AROUND 6-9PM. THESE TIMES WILL LIKELY BE TWEAKED WITH
LATER RUNS AS IKE MOVES FURTHER AWAY. PROGS FOR THE REST OF THE
WEEK INDICATE A FAIRLY NICE GO OF THINGS AS A DRIER/COOLER AIR-
MASS PREVAILS. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 88 70 85 61 / 60 50 50 10 10
HOUSTON (IAH) 77 88 72 84 64 / 60 60 60 20 10
GALVESTON (GLS) 79 86 76 82 70 / 50 60 60 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...FORT BEND...GALVESTON...HARRIS...
HOUSTON...LIBERTY...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HOUSTON...MADISON...POLK...SAN JACINTO...TRINITY...
WALKER.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Sep 13, 4:55 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CDT SAT SEP 13 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-140000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 455 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE IKE HAS MADE LANDFALL NEAR GALVESTON AROUND 2 AM THIS MORNING. PERIODS OF HEAVY RAIN WILL PERSIST THIS MORNING AS IKE TRACKS TO THE NORTH AT 10 TO 12 MPH. FLOODING WILL BE POSSIBLE WITH IKE. THERE WILL ALSO BE A TORNADO THREAT WITH SOME OF THE RAINBANDS AS IKE MOVES ONSHORE. RESIDENTS OF SOUTHEAST TEXAS ARE STRONGLY ENCOURAGED TO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON IKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DEEP MOISTURE LINGERING IN THE WAKE OF IKE WILL LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY. A COLD FRONT CROSSING THE REGION ON SUNDAY EVENING WILL ALSO SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORMS SUNDAY EVENING. COOLER AND DRIER CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT FOR MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED.
In the hours before
Local storm report, Sep 13, 3:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1236 AM HURRICANE FREEPORT 28.95N 95.36W
09/13/2008 BRAZORIA TX TIDE GAUGE
WIND GUST OF 83 MPH AT FREEPORT TIDE GAUGE
0215 AM HURRICANE HOBBY AIRPORT 29.64N 95.28W
09/13/2008 HARRIS TX ASOS
KHOU REPORTED 83 MPH WIND GUST
0220 AM HURRICANE PASADENA 29.66N 95.15W
09/13/2008 HARRIS TX CO-OP OBSERVER
74 MPH WIND GUST REPORTED IN PASADENA
0229 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX ASOS
KIAH REPORTED A 64 MPH GUST
0242 AM HURRICANE ANAHUAC 29.76N 94.68W
09/13/2008 CHAMBERS TX STORM CHASER
97 MPH WIND GUST REPORTED AT ANAHUAC AIRPORT.
0245 AM HURRICANE ANAHUAC 29.76N 94.68W
09/13/2008 CHAMBERS TX STORM CHASER
102 MPH WIND GUST REPORTED AT ANAUAC BY UAH MOBILE
RADAR TEAM
0254 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX OTHER FEDERAL
80 MPH WIND GUST REPORTED ON UNIVERSITY OF HOUSTON MAIN
CAMPUS
0330 AM HURRICANE 20 E GALVESTON 29.23N 94.56W
09/13/2008 GMZ355 TX BUOY
BOUY 42035 REPORTED SUSTAINED WINDS OF 58 MPH WITH 81
MPH GUSTS
0400 AM HURRICANE HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX ASOS
KIAH REPORTED SUSTAINED 53 MPH WINDS WITH GUSTS TO 82
MPH
0400 AM HURRICANE 20 E GALVESTON 29.23N 94.56W
09/13/2008 GMZ355 TX BUOY
BOUY 42035 REPORTED 85 MPH GUST
0420 AM HURRICANE GALVESTON 29.23N 94.89W
09/13/2008 GALVESTON TX TIDE GAUGE
GALVESTON PLEASURE PIER REPORTED SUSTAINED WINDS AT 53
MPH WITH GUSTS 78 MPH
0500 AM HURRICANE DICKINSON 29.45N 95.07W
09/13/2008 GALVESTON TX NWS EMPLOYEE
ESTIMATED WIND GUST OF 72 MPH AT HGX NWS OFFICE
0610 AM HURRICANE HOBBY AIRPORT 29.64N 95.28W
09/13/2008 HARRIS TX TRAINED SPOTTER
HOBBY OBSERVER ESTIMATED 74 MPH SUSTAINED WINDS GUSTING
TO 92 MPH
0626 AM HURRICANE TOMBALL 30.10N 95.62W
09/13/2008 HARRIS TX EMERGENCY MNGR
ROOF COLLASPE OF A NURSING HOME NEAR TOMBALL.
0820 AM HURRICANE MISSION BEND 29.69N 95.66W
09/13/2008 FORT BEND TX EMERGENCY MNGR
ROOFS DAMAGED...TREES AND POWER LINES DOWNED....IN
MISSION BEND
0936 AM FLASH FLOOD HOUSTON 29.77N 95.39W
09/13/2008 HARRIS TX AMATEUR RADIO
1115 AM FLASH FLOOD TOMBALL 30.10N 95.62W
09/13/2008 HARRIS TX TRAINED SPOTTER
COCORAHS OBSERVER REPORTS 12.10 IN OF PRECIP IN TOMBALL
AND MINOR DAMAGE TO HOMES
&&
EVENT NUMBER HGX0800085 HGX0800099 HGX0800100 HGX0800103 HGX0800101
HGX0800102 HGX0800104 HGX0800105 HGX0800107 HGX0800108 HGX0800106
HGX0800109 HGX0800111 HGX0800116 HGX0800113 HGX0800114 HGX0800115
MCKINNEYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:04 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| Sep 13, 5:05 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 3 hr |
| Sep 13, 5:25 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 14 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 14 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Harris | 45 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Sep 13, 6:53 AM CDT | River Flood Warning | HGX | Galveston, Harris | 37 hr |
| Sep 13, 7:20 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Sep 13, 7:20 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Sep 13, 7:54 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Sep 13, 9:06 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Grimes, Harris, Liberty, Montgomery and 2 more | 3 hr |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Montgomery | 4 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Harris, Liberty | 6 days |
| Sep 13, 9:29 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 45 hr |
| Sep 13, 11:17 AM CDT | Small Craft Advisory | HGX | 23 hr | |
| Sep 13, 11:23 AM CDT | Wind Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Jackson and 4 more | 5 hr |
| Sep 13, 11:28 AM CDT | Inland Tropical Storm Warning | HGX | Grimes, Houston, Madison, Montgomery, Polk, San Jacinto and 2 more | 5 hr |
| Sep 13, 11:28 AM CDT | Tropical Storm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 5 hr |
| Sep 13, 11:46 AM CDT | Special Marine Warning | HGX | 59 min | |
| Sep 13, 11:57 AM CDT | Flash Flood Warning | HGX | Grimes, Harris, Liberty, Montgomery, Polk, San Jacinto and 3 more | 3 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris | 44 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Sep 13, 1:59 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 65 hr |
| Sep 13, 2:35 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 115 min |
| Sep 13, 4:34 PM CDT | Coastal Flood Statement | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Liberty and 1 more | 46 hr |
| Sep 13, 4:37 PM CDT | Wind Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Sep 13, 4:46 PM CDT | Tornado Warning | HGX | Liberty, Montgomery, Polk | 59 min |
| Sep 13, 5:15 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 50 hr |
| Sep 13, 6:08 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 3 days |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.